- Citado por SciELO
- Citado por Google
- Similares en SciELO
- Similares en Google
Archives of Clinical Psychiatry (São Paulo)
versión impresa ISSN 0101-6083
SOUZA, Márcio Gerhardt Soeiro de; SANTOS, Carlos Henrique Rodrigues dos y MORENO, Ricardo Alberto. Manic/hypomanic symptoms induced by aripiprazole. Rev. psiquiatr. clín. [online]. 2010, vol.37, n.4, pp. 175-177. ISSN 0101-6083. http://dx.doi.org/10.1590/S0101-60832010000400006.
Aripiprazole is an atypical antipsychotic often used as monotherapy or as add-on therapy in patients with manic episodes, as well as for bipolar disorders. The antidepressive effect of the atypical antipsychotic medications raises the possibility that these drugs may increase the risk of mania in susceptible individuals. With the aim of providing further evidence on this subject, herein we reported three patients with bipolar disorder and mania induced by aripiprazole. Patients had different final diagnosis as well as different comorbidities. Their therapeutic regimen was different as well. Onset of manias was temporarily associated with aripiprazole use and important improvement happened after the discontinuation of this drug. We suggest that aripiprazole, due to its antidepressant properties, is a risk factor for mania and hypomania. Mood stabilizer is recommended in certain individuals using this drug, in order to prevent phase switch. We also suggest the antidepressant efficacy of aripiprazole.
Palabras clave : Bipolar disorder; bipolar depression; mania; aripiprazole; side effects.